MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THORACIC PEDICLE PROBE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THORACIC PEDICLE PROBE; SCREWDRIVERS
Model Number 03.622.005
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is jnj employee.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, while cannulating s1 pedicle, the matrix thoracic pedicle probe broke causing a delay.Fragment was retrieved without additional intervention.The procedure was successfully completed with fifty-five minutes of surgical delay.No patient consequence.This complaint involves one (1) device.This report is for (1) thoracic pedicle probe.This report is 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9, h3, h6: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary customer quality investigation: the instrument(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition(s) of broken was confirmed as the image(s) provided showed the distal tip had broken from the rest of the device.As the instrument(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed and no issues were noted.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 03.622.005, synthes lot # h780977, supplier lot # h780977, release to warehouse date: dec 6, 2019, supplier: (b)(4).Nr-0127940 was generated during production for a non-conforming etch.This non-conformance is not relevant to the complaint condition since the quantity two devices were returned to the supplier for investigation.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary visual inspection: the thoracic pedicle probe (part #: 03.622.005 and lot #: h780977) was received at us cq.The distal tip of the device was broken, and the broken piece was returned.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the outer diameter of the shaft was measured to be within the specification.Complaint confirmed? yes.Conclusion: the complaint was confirmed for the thoracic pedicle probe (part #: 03.622.005 and lot #: h780977) as the tip of the device was broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: h3, h6.

Brand Name
THORACIC PEDICLE PROBE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11570114
Report Number2939274-2021-01521
Device Sequence Number4266088
Product Code HXX
UDI-Device Identifier10705034718187
UDI-Public(01)10705034718187
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.622.005
Device Catalogue Number03.622.005
Device Lot NumberH780977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/30/2021
04/14/2021
04/14/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date03/31/2021
04/16/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight91